MAUDE Adverse Event Report: NUVASIVE, INC. EXPANDABLE LUMBAR INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INC. EXPANDABLE LUMBAR INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 2103828
Medical Device Problem Codes Migration or Expulsion of Device (1395); Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 12/16/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The implant was not returned for evaluation.Radiographs confirm that the implant appears to have migrated posteriorly.No further investigation can be completed at this time.It is unclear if the fall contributed to the event, or if the patient complied with post-operative instructions.Root cause has not been determined, no conclusion can be drawn.Review of labeling notes: warning, cautions and precautions: "potential risks identified with the use of this device system, which may require additional surgery, include: device component fracture, loss of fixation, non-union, fracture of the vertebrae, neurological injury and vascular or visceral injury.Device was not returned.
 
Event or Problem Description
On (b)(6) 2015 a (b)(6) male was implanted with an expandable lumbar interbody device at l4-l5 and l5-s1.The patient complained of pain after sustaining a fall.Radiographs revealed the device had migrated.The patient was revised on (b)(6) 2015 and the device was replaced with an alternate interbody spacer.

Brand Name
EXPANDABLE LUMBAR INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key5362499
Report Number2031966-2015-00092
Device Sequence Number13483797
Product Code MAX
UDI-Device Identifier00887517263858
UDI-Public00887517263858
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K130820
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Report Date (Section B) 01/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number2103828
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR